Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 2, 2013, 3:19 PM CDT for Brewster County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2013, 3:19 PM CDT (20:19 UTC)
- Expired
- Apr 2, 2013, 4:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Brewster County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:30 PM CDT | HAIL 1.75 | 22 Sse Alpine, TX | COVERED THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
452
WUUS54 KMAF 022019
SVRMAF
TXC043-022115-
/O.NEW.KMAF.SV.W.0004.130402T2019Z-130402T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 PM CDT TUE APR 2 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 415 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
WEST CENTRAL BREWSTER COUNTY...OR 23 MILES SOUTH OF ALPINE...MOVING
EAST AT 15 MPH. THIS STORM WILL CROSS STATE HIGHWAY 118...ABOUT 23
MILES SOUTH OF ALPINE.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
WESTERN BREWSTER COUNTY...
CENTRAL BREWSTER COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3015 10328 2984 10328 2987 10361 2998 10374
3011 10372
TIME...MOT...LOC 2019Z 288DEG 17KT 3002 10363
$$1 follow-up statement
128
WWUS54 KMAF 022044
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
344 PM CDT TUE APR 2 2013
TXC043-022115-
/O.CON.KMAF.SV.W.0004.000000T0000Z-130402T2115Z/
BREWSTER TX-
344 PM CDT TUE APR 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL BREWSTER COUNTY...
AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WEST CENTRAL BREWSTER COUNTY...OR ABOUT 24 MILES
SOUTHWEST OF MARATHON...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
BREWSTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3015 10328 2984 10328 2987 10361 2998 10374
3011 10372
TIME...MOT...LOC 2044Z 288DEG 17KT 2996 10351
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:13 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 2, 3:13 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CDT TUE APR 2 2013 .DISCUSSION... THE PESKY COLD FRONT THAT THE FCST MODELS CONTINUE TO STRUGGLE WITH HAS MOVED ALL THE WAY TO THE I-10 CORRIDOR THIS AFTERNOON. LOW CLOUDS AND FOG HAVE KEPT TEMPERATURES IN THE 30S AND 40S ALL DAY ACROSS THE NORTHERN PERMIAN BASIN AND SE NM. SUNNY SKIES AND SOUTHEAST WINDS ARE ALLOWING TEMPS TO CLIMB INTO THE 70S AND 80S SOUTH OF THE FRONT ACROSS THE LOWER TRANS PECOS AND ALONG THE RIO GRANDE. SHOWERS AND THUNDERSTORMS ARE ALSO DEVELOPING ALONG AND SOUTH OF THE FRONT AND WILL CONTINUE TO INTENSIFY THROUGH THE AFTERNOON. STRONG MID AND LOW LEVEL LAPSE RATES AND EFFECTIVE BULK SHEAR NEAR 40 KTS RESIDE ACROSS THE LOWER TRANS PECOS AND BIG BEND REGIONS. STRONG SFC HEATING IS LEADING TO UNSTABLE CONDITIONS WITH SBCAPE VALUES NEAR 3000 J/KG. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THEY MOVE EAST THROUGH THE EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR SOUTHERN PARTS OF THE PERMIAN BASIN...THE STOCKTON PLATEAU...THE BIG BEND REGION AND THE LOWER TRANS PECOS. A THUNDERSTORM OR TWO MAY SNEAK INTO SOUTHERN PARTS OF THE PERMIAN BASIN BEHIND THE COLD FRONT...HOWEVER THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. FARTHER NORTH THE COLD AIR IS DEEPER AND ONLY SHOWERS ARE EXPECTED TONIGHT. MORE SHOWERS ARE EXPECTED ACROSS THE REGION WEDNESDAY AS THE ASSOCIATED UPPER TROUGH MOVES THROUGH. THE LOW WILL MOVE EAST OF THE AREA THURSDAY WITH CLEARING SKIES BY AFTERNOON. THE UPPER PATTERN THEN BECOMES MORE ZONAL LATE IN THE WEEK INTO THE WEEKEND WITH CONDITIONS DRYING OUT AND TEMPERATURES WARMING BACK ABOVE NORMAL. LONG RANGE MODELS THEN SHOW A LARGE UPPER TROUGH DIGGING INTO THE WESTERN U.S. EARLY NEXT WEEK. THIS SYSTEM MAY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 39 56 38 72 / 60 30 10 0 BIG SPRING TX 38 52 37 68 / 60 40 10 0 CARLSBAD NM 43 63 39 78 / 30 20 0 0 DRYDEN TX 53 67 46 74 / 60 20 10 0 FORT STOCKTON TX 46 63 45 78 / 60 20 0 0 GUADALUPE PASS TX 39 63 43 74 / 20 10 0 0 HOBBS NM 38 55 36 73 / 50 20 0 0 MARFA TX 42 66 30 72 / 50 10 0 0 MIDLAND INTL AIRPORT TX 40 56 38 72 / 60 30 10 0 ODESSA TX 39 57 39 74 / 60 30 10 0 WINK TX 43 64 39 80 / 50 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/29
Hazardous weather outlook, Apr 2, 2:01 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT TUE APR 2 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 201 PM CDT TUE APR 2 2013 /101 PM MDT TUE APR 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SOUTH OF I-20 THROUGH TONIGHT. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE FROM THE DAVIS MOUNTAINS EAST TO THE LOWER TRANS PECOS THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. AN ISOLATED TORNADO CAN NOT BE RULED OUT IN PECOS AND TERRELL COUNTIES. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS A 60 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 2, 2:12 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT TUE APR 2 2013 TXZ074-081-021945- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 212 PM CDT TUE APR 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREWSTER COUNTY UNTIL 245 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF ALPINE ON STATE HIGHWAY 118 AT 211 PM CDT...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN IS POSSIBLE WITH THIS STORM. LAT...LON 3023 10329 2995 10353 3016 10374 3034 10359 TIME...MOT...LOC 1911Z 301DEG 7KT 3018 10357
Special weather statement, Apr 2, 2:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT TUE APR 2 2013
TXZ074-080-081-022015-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
251 PM CDT TUE APR 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL PRESIDIO AND NORTHWESTERN BREWSTER COUNTIES
UNTIL 315 PM CDT...
A THUNDERSTORM WITH NICKEL SIZE HAIL AND GUSTY WINDS WAS LOCATED 5
MILES SOUTH OF ALTUDA AT 251 PM CDT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3048 10323 3023 10309 2999 10319 2996 10386
3027 10384
TIME...MOT...LOC 1951Z 250DEG 18KT 3024 10342Special weather statement, Apr 2, 3:15 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT TUE APR 2 2013
TXZ080-081-022045-
BIG BEND AREA-MARFA PLATEAU-
315 PM CDT TUE APR 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL BREWSTER AND SOUTHEASTERN PRESIDIO COUNTIES UNTIL 345 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 24 MILES WEST OF TERLINGUA RANCH
LODGE AT 314 PM CDT...MOVING EAST AT 10 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST OF TERLINGUA RANCH LODGE
AT 314 PM CDT...MOVING EAST AT 10 MPH AND WILL CROSS STATE HIGHWAY
118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS TO 50 MPH...NICKEL HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 2996 10386 2999 10319 2979 10313 2953 10315
2936 10351 2938 10378 2948 10391 2959 10394
TIME...MOT...LOC 2014Z 237DEG 10KT 2951 10378The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 60 min |
| Apr 1, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 66 min |
| Apr 1, 8:31 PM CDT | Special Weather Statement | MAF | Upton | 29 min |
| Apr 2, 2:12 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
| Apr 2, 2:51 PM CDT | Special Weather Statement | MAF | Brewster | 24 min |
| Apr 2, 3:15 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| Apr 2, 3:24 PM CDT | Special Weather Statement | MAF | Brewster | 51 min |
| Apr 2, 3:48 PM CDT | Special Weather Statement | MAF | Terrell | 27 min |
| Apr 2, 4:01 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 59 min |
| Apr 2, 4:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 53 min |
| Apr 2, 4:16 PM CDT | Special Weather Statement | MAF | Terrell | 29 min |
| Apr 2, 4:20 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Apr 2, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 52 min |
| Apr 2, 4:52 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 53 min |
| Apr 2, 5:18 PM CDT | Tornado Warning | MAF | Terrell | 27 min |
| Apr 2, 5:42 PM CDT | Tornado Warning | MAF | Terrell | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.